MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM DIAMETER 9.0 MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM DIAMETER 9.0 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a left knee procedure.Subsequently, the patient had several falls with quadriceps tendon rupture.Approximately 2 months post procedure the tendon was repaired without complications.No additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: quadricep tendon rupture from several falls.The standard approach to total knee replacement involves cutting the quadriceps tendon.The tendon can take up to 6 weeks or longer to heal, requiring ambulatory aids until restoration of the joint and strengthening of the supporting structures is achieved.During recovery, home exercises and physical therapy are prescribed to prevent atrophy, weakness, or laxity of the attached quadriceps muscles to prevent falls or trauma.Any falls due to this weakness places the patient at increased risk for rupture or dehiscence of the tendon during the healing process.A repair of the quadriceps tendon was required, and the patient was placed in an immobilizer to prevent further damage and allow proper healing.When cleared for exercises by the surgeon, the supporting muscles require additional strengthening to prevent further complications.This complaint was confirmed.The root cause of the reported issue is attributed to the patient falling, however a definitive root cause of the patient fall cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.Additional associated products: 00598004701, stemmed tibial component precoat size 5, lot#: 63918953.00596404010, articular surface size ef 10 mm height, lot#: 64182222.00596401651, femoral component option size f left, lot#: 64112563.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM DIAMETER 9.0 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14270359
Report Number0002648920-2022-00112
Device Sequence Number5842864
Product Code JWH
UDI-Device Identifier00889024215153
UDI-Public(01)00889024215153(17)260831(10)64129887
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K933785
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number00597206535
Device Lot Number64129887
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Initial Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight90 KG